MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE
Catalog Number 357.366
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the open reduction internal fixation (orif) prophylactic cephalomedullary nail procedure on (b)(6) 2018, four (4) rivets around the gold band on aiming arm f/trochanteric fixation nails broke causing the aiming arm locking device to fall on the floor.Both the locking device and gold band were flashed, and surgery was resumed without incident.There was a ten (10) minute delay for flash sterilization.Patient outcome was not reported.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted.Part number: 357.366, synthes lot number: 4438937, supplier lot number: n/a, release to warehouse date: (b)(6) 2002, expiration date: n/a.Manufactured by (b)(4).The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.No non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A product investigation was conducted.The instrument was received with the reported condition of ¿broken (2+ pieces) intraoperatively: rm¿ the following investigation flow was performed: visual (appearance not as expected): the returned instrument was examined and there was no evidence the device had any broken components, instead it was visually seen that 3 of the 4 2.5mm down pins was found to be missing; resulting in the complaint condition.In addition, the compression spring may be missing or pushed so far back in as when functionally tested there was no resistance when depressing the locking slide plate.The balance of the device is in fair condition.The reported malfunction of ¿broken¿ was not observed and therefore does not agree complaint description.Relevant drawings for the returned device were reviewed (both current and from the time of manufacture): top was reviewed and no issues were detected.Dimensional inspection was performed per relevant drawing: diameter of dowel pin holes were measured and is conforming.A root cause could not be determined as the circumstances surrounding the complaint are unknown; the condition was likely impacted by over 15.5 years of use in the filed resulting in loosening of the pins which eventually fell out and lead to the observed complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7865038
Report Number2939274-2018-53731
Device Sequence Number16647401
Product Code FZX
UDI-Device Identifier10886982196019
UDI-Public(01)10886982196019
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.366
Device Lot Number4438937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1